Posted by: Christine | 2012-10-11


I am a 50 year old woman. I take an anti-depressant in the morning and a sleeping tablet at night and have done so for the last 27 years. I started having panic attacks when I got pregnant with my son, and my doctor at the time prescribed the meds. I tried to stop taking the meds several times, but kept on getting panic attacks as soon as I stop taking them. My doctor informed me that I would have to take the meds for the rest of my life. Lately I find that I cannot recall simple words when I am talking to somebody, I do not have this problem when I am writing. Can this be the onset of early Alzheimers? Or just a regular getting-older thing? Could it have something to do with the meds? Thanks in advance.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


Your forgetfulness can be due to a number of factors. Stress, medication, your age etc. can all be possibilities. I suggest that you consult a neurologist for an examination and special tests to exclude any underlying cause. I also suggest that you consult a psychiatrist to assist with stress management and to re-evaluate your medication. Obviously, after 27 years, there has been leaps and bounds made in the treatment of anxiety and depression.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.